Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 110, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 11, 2009, 7:51 PM CDT for Llano County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2009, 7:51 PM CDT (00:51 UTC)
- Expired
- Jun 11, 2009, 8:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Llano County, TX
The radar
The Ft Hood radar (KGRK), 124 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 7:55 PM CDT | HAIL 1.75 | 11 N Llano, TX | REPORTS OF GOLFBALL AND SLIGHTLY LARGE SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:32 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.9 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 783 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 2965 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 120051 SVREWX TXC299-120130- /O.NEW.KEWX.SV.W.0110.090612T0051Z-090612T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 751 PM CDT THU JUN 11 2009 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LLANO COUNTY... * UNTIL 830 PM CDT. * AT 749 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VALLEY SPRING...OR 9 MILES NORTHWEST OF LLANO...AND MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE BABY HEAD...LONE GROVE... STOLZ...TOW...BLUFFTON AND GAINESVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTH CENTRAL TEXAS. && LAT...LON 3054 9851 3077 9896 3094 9896 3093 9846 TIME...MOT...LOC 0051Z 290DEG 20KT 3086 9875 $$
1 follow-up statement
000 WWUS54 KEWX 120117 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 817 PM CDT THU JUN 11 2009 TXC299-120130- /O.CON.KEWX.SV.W.0110.000000T0000Z-090612T0130Z/ LLANO TX- 817 PM CDT THU JUN 11 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NORTHERN LLANO COUNTY... AT 817 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LONE GROVE... OR 7 MILES NORTHEAST OF LLANO...MOVING EAST AT 25 MPH. SOME LOCATIONS IN THE WARNING AREA INCLUDE STOLZ...GAINESVILLE AND BLUFFTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTH CENTRAL TEXAS. && LAT...LON 3062 9850 3073 9885 3088 9885 3093 9846 TIME...MOT...LOC 0118Z 290DEG 20KT 3083 9859 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:32 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 11, 6:32 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 632 PM CDT THU JUN 11 2009 .DISCUSSION... SEE AVIATION SECTIONS. && .AVIATION... THUNDERSTORMS MAY IMPACT THE KAUS TERMINAL BETWEEN 01-03Z THIS EVENING...OTHERWISE VFR CONDITIONS WILL PREVAIL ALONG THE I-35 CORRIDOR UNTIL BETWEEN 07-09Z WHEN MVFR CIGS WILL DEVELOP. VFR CONDITIONS WILL PERSIST THROUGH THE TAF PERIOD AT KDRT. A LIGHT TO MODERATE SSE LOW LEVEL FLOW WILL CONTINUE. && .PREV DISCUSSION... /ISSUED 518 PM CDT THU JUN 11 2009/ UPDATE... UPDATED TO INCREASE POPS/QPF ACROSS OUR NE COUNTIES AND ADD A MENTION OF LOCALLY HEAVY RAINFALL. DISCUSSION... SEVERE THUNDERSTORM CLUSTER NORTH OF SAN SABA COUNTY IS PRODUCING VERY HEAVY RAINFALL AND LARGE HAIL WHILE MOVING SOUTH TOWARD LLANO...BURNET AND WILLIAMSON COUNTIES. INTERESTS ALONG AND NORTH OF STATE HIGHWAY 29 WILL LIKELY BE IMPACTED BY THESE STORMS BETWEEN 630-830 PM. PREV DISCUSSION... /ISSUED 253 PM CDT THU JUN 11 2009/ DISCUSSION... TORNADO WATCH #378 HAS BEEN ISSUED FOR LLANO...BURNET...WILLIAMSON AND TRAVIS COUNTIES UNTIL 10 PM CDT TONIGHT. A CLUSTER OF TSTMS HAS DEVELOPED BETWEEN BROWNWOOD AND ABILENE IN AN AREA WERE AN OUTFLOW BOUNDARY HAS INTERSECTED THE DRY-LINE. IF THESE STORMS BECOME SEVERE AND BECOME RIGHT-MOVERS...THEN THERE IS A CHANCE SOME OF THESE STORMS WILL MOVE INTO OUR COUNTIES THAT ARE UNDER THE TORNADO WATCH. CONVECTION SHOULD WANE AND BE EAST OF OUR CWFA BY MIDNIGHT. THE SUB-TROPICAL RIDGE OVER DEEP SOUTH TEXAS WILL BUILD NORTHWARD AND WILL BE CENTERED OVER SOUTH CENTRAL TEXAS BY SATURDAY. THE UPPER LEVEL RIDGE WILL REMAIN ENTRENCHED ACROSS SOUTH CENTRAL TEXAS THROUGH THE MIDDLE OF NEXT WEEK. THE RIDGE ALOFT WILL RESULT IN HOT AND DRY WEATHER WITH 100 DEGREE TEMPERATURES IN THE AFTERNOONS. THE HEAT INDEX WILL ALSO APPROACH 105 IN THE AFTERNOON AND EARLY EVENING. IF YOU ARE PLANNING TO BE OUTDOORS OVER THE WEEKEND...TRY TO AVOID BEING OUT DURING THE HOTTEST TIME OF THE DAY. IF YOU MUST BE OUTDOORS...REMEMBER TO WEAR LIGHT-COLORED AND LIGHT WEIGHT CLOTHING AND DRINK MORE WATER THAN YOU THINK YOU NEED TO STAY HYDRATED. CLIMATE... RECORD HIGHS FOR JUNE...11...12...13...14 AUSTIN/CAMP MABRY......101..103..101..108 AUSTIN/BERGSTROM........98..101..102..109 DEL RIO................108..106..105..108 SAN ANTONIO............104..105..101..105 && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 78 99 77 100 79 / 30 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 77 99 75 100 77 / 20 0 0 0 0 NEW BRAUNFELS MUNI AIRPORT 75 100 74 101 75 / 10 0 0 0 0 BURNET MUNI AIRPORT 76 98 76 100 77 / 50 - - - 0 DEL RIO INTL AIRPORT 78 102 78 103 79 / - 0 0 0 0 GEORGETOWN MUNI AIRPORT 77 98 76 99 77 / 50 - - - - HONDO MUNI AIRPORT 76 100 75 100 77 / - 0 0 0 0 SAN MARCOS MUNI AIRPORT 77 98 76 100 77 / 10 0 0 0 0 LA GRANGE - FAYETTE REGIONAL 77 98 77 99 77 / 20 - - - - SAN ANTONIO INTL AIRPORT 78 100 78 100 78 / 10 0 0 0 0 STINSON MUNI AIRPORT 77 100 76 100 78 / 10 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/18/JB/22
Hazardous weather outlook, Jun 11, 2:41 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 241 PM CDT THU JUN 11 2009 TXZ183>191-193-194-202>209-217>225-228-121130- VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-HAYS- BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA-DIMMIT- 241 PM CDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... HEAT INDICIES WILL BE NEAR OR ABOVE 105 DEGREES FROM 3 PM THIS AFTERNOON UNTIL 7 PM THIS EVENING ACROSS A LARGE PART OF SOUTH CENTRAL TEXAS. HEAT INDICIES WILL RANGE FROM 105 TO 108 DEGREES GENERALLY ALONG AND SOUTH OF A DEL RIO TO SAN ANTONIO TO GIDDINGS LINE. HEAT INDICIES WILL RANGE FROM 108 TO 113 ALONG AND SOUTH OF AN EAGLE PASS TO LA PRYOR TO DILLEY LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ171>173-192-121130- LLANO-BURNET-WILLIAMSON-TRAVIS- 241 PM CDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS BURNET...LLANO...TRAVIS AND WILLIAMSON COUNTIES. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 11, 5:55 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 555 PM CDT THU JUN 11 2009 TXZ171>173-120000- BURNET-LLANO-WILLIAMSON- 555 PM CDT THU JUN 11 2009 ...A STRONG THUNDERSTORM WAS AFFECTING BURNET...LLANO AND WILLIAMSON COUNTIES... AT 549 PM CDT...NWS METEOROLOGISTS ARE TRACKING A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS LOCATED OVER NORTHERN SAN SABA AND LAMPASAS COUNTIES...OR FROM 5 MILES NORTH OF RICHLAND SPRINGS TO 20 MILES NORTH OF LAMPASAS...MOVING SOUTHEAST AT 20 MPH. VERY LARGE HAIL...DAMAGING WINDS...AND A POTENTIAL FOR TORNADOES ARE EXPECTED WITH THESE STORMS. THE LEADING EDGE OF THESE STORMS SHOULD THREATEN THE NORTHERN REACHES OF LLANO AND BURNET COUNTIES BY 7 PM...AND THE NORTHWEST CORNER OF WILLIAMSON COUNTY BY 730 PM. PEOPLE IN NORTHERN BURNET...NORTHERN LLANO AND NORTHWESTERN WILLIAMSON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Special weather statement, Jun 11, 5:56 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 556 PM CDT THU JUN 11 2009 TXZ171>173-120015- BURNET-LLANO-WILLIAMSON- 556 PM CDT THU JUN 11 2009 ...STRONG TO SEVERE THUNDERSTORMS WILL THREATEN BURNET...LLANO AND WILLIAMSON COUNTIES IN THE NEXT 1 TO 2 HOURS... AT 549 PM CDT...NWS METEOROLOGISTS ARE TRACKING A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS LOCATED OVER NORTHERN SAN SABA AND LAMPASAS COUNTIES...OR FROM 5 MILES NORTH OF RICHLAND SPRINGS TO 20 MILES NORTH OF LAMPASAS...MOVING SOUTHEAST AT 20 MPH. VERY LARGE HAIL...DAMAGING WINDS...AND A POTENTIAL FOR TORNADOES ARE EXPECTED WITH THESE STORMS. THE LEADING EDGE OF THESE STORMS SHOULD THREATEN THE NORTHERN REACHES OF LLANO AND BURNET COUNTIES BY 7 PM...AND THE NORTHWEST CORNER OF WILLIAMSON COUNTY BY 730 PM. PEOPLE IN NORTHERN BURNET...NORTHERN LLANO AND NORTHWESTERN WILLIAMSON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Local storm report, Jun 11, 7:32 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
732 PM CDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND GST BURNET 30.76N 98.23W
06/11/2009 M66 MPH BURNET TX ASOS
KBMQ GUST 58KTS
&&
EVENT NUMBER 00648
JPBLocal storm report, Jun 11, 7:43 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
743 PM CDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL BURNET 30.76N 98.23W
06/11/2009 M1.00 INCH BURNET TX LAW ENFORCEMENT
AT SO IN BURNET
&&
EVENT NUMBER 00649
JPBLocal storm report, Jun 11, 7:51 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
751 PM CDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL 10 NW LLANO 30.85N 98.79W
06/11/2009 M0.88 INCH LLANO TX COCORAHS
PEA TO NICKLE SIZE HAIL LOTS OF LIGHTNING
&&
EVENT NUMBER 00650
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:25 PM CDT | Tornado Warning | EWX | Burnet | 35 min |
| Jun 11, 7:39 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Travis, Williamson | 66 min |
| Jun 11, 7:43 PM CDT | Tornado Warning | EWX | Burnet, Travis, Williamson | 47 min |
| Jun 11, 8:08 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Hays, Travis, Williamson | 67 min |
| Jun 11, 8:09 PM CDT | Flash Flood Warning | EWX | Burnet, Llano, Williamson | 111 min |
| Jun 11, 8:27 PM CDT | Tornado Warning | EWX | Travis, Williamson | 33 min |
| Jun 11, 9:03 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jun 11, 9:08 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 67 min |
| Jun 11, 9:36 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays, Travis | 54 min |
| Jun 11, 9:58 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 51 min |
| Jun 11, 11:03 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.